Jump to content
Frequently Asked Questions About Celiac Disease Read more... ×
  • Sign Up
1 1
Jlewisrn

So frustrated!

Rate this topic

Recommended Posts

Why is everything so difficult? I went to the dermatologist again. A different one from before. I asked about DH. He looked at it and said "that's not what it is. I think you are having a reaction to the sun." There is no way thats what this is!!! I've had it for 7 months now. And it's appearing in different places-including places that don't see the sun. I've been treated for scabies and eczema. I had a second biopsy done today. I'm itching uncontrollably, I'm not sleeping well (neither is my husband because I'm keeping him awake). I've been to an allergist too. Still no answers. I have an appt with the GI dr the end of the this month. I'm afraid I'm going to get the same run around. This is so frustrating. What do you do? Keep going? Keep paying copay after copay until someone gives you an answer. And to top it off he gave me a ahot of steroids and 45 days of steroid pills that I read I can't take incase he wants to test me. I'm tempted to cancel the whole thing. Do the gluten challenge and be done with it. I'm seriously on the verge of tears

Share this post


Link to post
Share on other sites

Consider asking your doctor to do a celiac blood panel. If the results are elevated antibody levels, bring them back to your dermatologist and ask them to reconsider a DH test.

  • Like 1

Share this post


Link to post
Share on other sites

One thing you can do if it's dh is to go low iodine for a couple weeks. Iodine is to the rash like gas is to a fire. Here's a low iodine diet:

http://www.thyca.org/pap-fol/lowiodinediet/

Also NSAID's aggravate the rash. If you have to take anything, Then Tylenol seems to have the least irritating effect on the rash.

 

  • Like 1

Share this post


Link to post
Share on other sites
12 hours ago, squirmingitch said:

One thing you can do if it's dh is to go low iodine for a couple weeks. Iodine is to the rash like gas is to a fire. Here's a low iodine diet:

http://www.thyca.org/pap-fol/lowiodinediet/

Also NSAID's aggravate the rash. If you have to take anything, Then Tylenol seems to have the least irritating effect on the rash.

 

Thank you. I will try this. I'm desperate for anything. A lot of this seems like it would be at least low gluten because not really eating bread or processed foods. I'm trying to keep my gluten intake normal u too testing is complete 

Share this post


Link to post
Share on other sites

You're welcome! I will add that loading up on iodine foods -- think shellfish --- can make the rash flare for a biopsy if you aren't having a flare when you see a knowledgable dermatologist. Take some Advil & eat a bushel full of shrimp or lobster & you ought to be good to go. LOL!

Now seriously though, in case you didn't already know it, the rash can (& does) "come & go seemingly at will". it can disappear while you're eating gluten & stay gone for days, weeks, or even months but the antibodies continue to gather under the skin regardless. They sit there like little grenades just waiting to go off for some reason. On the other hand, you can be eating gluten free & the rash can flare seemingly out of nowhere. Stuff has a mind of it's own & that's the thing that will make you crazy. You can't always tell if you've been cross contaminated or not bc it might just be the rash deciding to flare. It's downright maddening. This is why, when people have dh, they must be rabid about not getting cc'd. Don't even consider eating out!!! That's tantamount to playing Russian roulette. 

A cracker per day or a 1/2 slice of gluten bread is all it takes to keep the antibodies active so you don't need to OD on gluten until testing is complete. 

  • Like 1

Share this post


Link to post
Share on other sites

I'm sorry you're going through this. Please look into the paleo diet or at least going strock you grain-free. Going gluten free is not enough. The way the grains are sprayed, processed, and prepared modernly wreaks havoc on our bodies. I hope you get it figured out!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
1 1

×